MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES HYSTEROFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES HYSTEROFIBERSCOPE
Model Number HYF-XP
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to omsc but was returned to olympus (b)(4).(b)(4) sent the device to a third party laboratory for microbiological testing.As a result of the testing, no microbe was detected from the sample collected from the all channels of the device.The testing result cleared the french guideline.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that as a result of multiple microbiological testing by the user facility, following microbes were detected from the sample collected from the device.First time; (b)(6) 2020.Unspecified microbes.Second time; (b)(6) 2020.Unspecified microbes.Third time; (b)(6) 2020.Unspecified microbes.Fourth time; (b)(6) 2020.Unspecified microbes.The device had been manually reprocessed using peracetic acid.There was no report of infection associated with this report.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The subject device has not been returned to olympus medical systems corp.(omsc) but was returned to olympus france (ofr).The evaluation by ofr confirmed some physical damages on the device.Omsc reviewed the manufacture history (dhr) of the device and confirmed no irregularity.The exact cause of the reported phenomenon could not be conclusively determined.However, it is unlikely that the reported event occurred due to the scope, because the re-culturing test result cleared the french guideline.

Brand Name
OES HYSTEROFIBERSCOPE
Common Device Name
HYSTEROFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10873622
Report Number8010047-2020-09198
Device Sequence Number11671115
Product Code HIH
UDI-Device Identifier04953170411571
UDI-Public04953170411571
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K891451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYF-XP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1